Would love some advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MrsClyde
New Member


Date Joined Oct 2013
Total Posts : 1
   Posted 10/14/2013 5:08 PM (GMT -6)   
Quick background:

Started migraines in 2010 - imitrex would take them away. It was determined they were hormonal. In July 2011, they began daily. That lasted for 6 months until I saw neurologist, who started me on propranolol (inderal). I alternated between 80 mg and 120 mg. This reduced my migraines immediately. I had about 10/monthly down to eventually just around 5 - during my period.

During this time I also had a significant weight gain that I did not at first attribute to the propranolol. Fall of 2012, migraines started increasing so January 2013, I started on dosage of just 120 mg. This took away my migraines completely.
The weight gain got worse and it was impossible to lose, despite daily workouts and eating low calorie. I also started having trouble falling asleep and sleep issues that led to back and neck issues. I had multiple episodes with dizziness/light-headedness as well.

The neck/back issues got back enough this summer that I decreased to 80 mg of propranolol. I also added 150 mg of Petadolex (50 mg 3 x a day).
This helped a lot with the dizzy spells and a little with sleep issues. I still have trouble falling asleep and take benadryl every night for this.


During the last month I have started having neck pain that leads to headaches. This occurs daily. I assumed this was a result of sleep issues and have been taking ibuprofen and aleve for the pain (alternating). I do not like doing this so hoped to decrease the propranolol (and hopefully wean off it). My hope was the Petadolex would work enough on its own.

I saw my neurologist's PA. She did not want me to wean off the propranolol and said if I was going to, I needed to start something else. She gave me a prescription for neurontin. She also said that all of my headaches, no matter what is causing them, are migraines. She suggested I take imitrex rather than advil/aleve.

I decided to wean off the propranolol but not start the neurontin (side effects looked worse than propranolol). She had said to take it every other night for a few nights. I did not take it Friday night.

On Saturday I had the same neck pain resulting in headache as I've had the last couple of weeks. I should mention I also have my period. I decided to take an imitrex. It worked :( While happy to take away the pain, especially without pain relievers, I was very disappointed that it was in fact a migraine.


Now I am confused...have the headaches been migraines all along? Is the neck pain a migraine? Or causing migraines? Or was just this headache a migraine since I have my period?

My other issue - Saturday evening I had a big dizzy spell. I was very light-headed and nauseous. I felt this pressure around my eyes. This lasted all Saturday evening. It was worse while riding in the car. I woke up Sunday morning and seemed better but had a short spell that afternoon so I had to lie down. Today (Monday) I had a short spell again.

I did some internet research and found this can be a migraine symptom and can occur even without a headache (which I have not had one since I took the imitrex on Saturday morning).


I know this is a lot of information but would love any advice or thoughts anyone has.

I would really like to go off the propranolol but now with all this new information, I do not know if it's possible. Has anyone had any luck on Petadolex? Any other natural supplements?

Thanks!! :)

Angelic_Victory
Veteran Member


Date Joined Sep 2012
Total Posts : 2138
   Posted 10/14/2013 5:49 PM (GMT -6)   
I think its time to see the neurologist again. Any change in symptoms needs to be explained to the dr. He will know better what the symptoms mean and how to treat them.

Personally, I've never taken that medication. I've tried many others, though. I'm now taking an anti seizure medication and micro for break though pain and that has worked great. I only get a migraine every few months now. I also had menstraul related migraines.
Nail patella syndrome, osteoarthritis, complex migraines, eosinophilic esophagitis, major depressive disorder, OCD, and fibromyalgia, IBS

Meds: flovent 220 mcg, flexeril 10 mg prn, tramadol prn, buspirone prn, and vicodin prn.

nannie710
New Member


Date Joined Oct 2013
Total Posts : 3
   Posted 10/16/2013 11:39 AM (GMT -6)   
I have chronic migraines that mimic strokes, so my neurologist has me on four different meds plus an injection that I can take twice in 24 hours.

___________________________________________________________________________________________
Amitriptyline 25mg 1/2 pill (night)
Divalproex 500 (night)
Neurontin 300 mg (3x daily)
Topamax 100 mg (1 - morning/2-night)
Sumatriptan injection 6mg

Marsky
Veteran Member


Date Joined Jul 2007
Total Posts : 1956
   Posted 10/17/2013 7:19 AM (GMT -6)   
The artificial sweetener Aspartame (Nutra Sweet, phenylalanine, and a host of other pseudo names) can induce migraines, headaches and a long list of 92 side effects. This "sweetener", actually a toxin, is in diet drinks, crystal light, light yogurt, 90% of gum and mints, some candy, some ice cream, some processed foods, cereals, baby food, formula. Google aspartame and you'll see many links for what it's in now. If you drink diet drinks, wean yourself off ASAP and avoid them like the plague. Even regular sodas are rumored to contain aspartame now, if you see natural flavorings or artificial ingredients listed on a product, run. Any fat free, light product is highly suspect now and if a person truly wants this toxin out of his/her system, as I do, you need to read every single food/drink/vitamin/power bar label from now on. For life. The FDA will not ban this toxin even though it's been linked to brain cancer, seizures, MS, Migraines, Vertigo, etc.

BTW, I purged my body of aspartame and caffeine, I've had headaches and a few migraines with auras since I was 16. I am now 58. I no longer have any headache, it's wonderful!

Puppytrainer
New Member


Date Joined Oct 2013
Total Posts : 1
   Posted 10/18/2013 6:59 PM (GMT -6)   
Has anyone experienced elevated blood pressure when having a migraine?

momtodogs
New Member


Date Joined Oct 2013
Total Posts : 2
   Posted 10/21/2013 2:16 AM (GMT -6)   
Puppytrainer said...
Has anyone experienced elevated blood pressure when having a migraine?
my BP is normally low but the last severe migraine I had recently was so very bad that I felt sure I was dying. I had my husband check my bP and it was indeed high; or at least higher than the norm.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 17, 2018 3:52 AM (GMT -6)
There are a total of 2,993,619 posts in 328,105 threads.
View Active Threads


Who's Online
This forum has 161237 registered members. Please welcome our newest member, Jennifer Thomas.
190 Guest(s), 2 Registered Member(s) are currently online.  Details
teffeehewr, Geadview